Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 44, NWS Norman, OK

May 27, 2007Archer County, Baylor County, Texas

NWS Norman, OK issued this flash flood warning at May 27, 2007, 5:25 PM CDT for Archer County, Baylor County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2007, 5:25 PM CDT (22:25 UTC)
Expired
May 27, 2007, 8:30 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties

Counties Archer County, TX, Baylor County, TX

The radar

The Altus AFB radar (KFDR), 83 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOUN 272225
FFWOUN
TXC009-023-280130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
525 PM CDT SUN MAY 27 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ARCHER COUNTY IN NORTHERN TEXAS...
  BAYLOR COUNTY IN NORTHERN TEXAS...

* UNTIL 830 PM CDT

* AT 525 PM CDT...THUNDERSTORMS WERE PRODUCING HEAVY RAIN ACROSS 
BAYLOR AND ARCHER COUNTIES OF NORTH TEXAS. WATER WAS REPORTED OVER 
HIGHWAY 79 SOUTH OF ARCHER CITY AND OVER HIGHWAY 277 SOUTHWEST OF 
SEYMOUR. THE HEAVIEST RAIN HAS FALLEN IN SOUTHWEST BAYLOR COUNTY TO 
THE SOUTH AND SOUTHWEST OF SEYMOUR AND IN ARCHER COUNTY FROM NEAR 
ARCHER CITY SOUTH AND SOUTHWEST TOWARD ANARENE. RAIN OF 3 TO 4 
INCHES HAS FALLEN IN THESE AREAS IN THE PAST THREE HOURS. HEAVY RAIN 
CONTINUES ACROSS SOUTHERN BAYLOR COUNTY AND MODERATE RAIN IS 
REDEVELOPING IN ARCHER COUNTY.

* LOCATIONS IN THE WARNING INCLUDE ARCHER CITY...BOMARTON...DUNDEE...
  MABELLE...  MEGARGEL...RED SPRINGS...SCOTLAND...SEYMOUR...WESTOVER
  AND WINDTHORST.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.

KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.

LAT...LON 3341 9948 3340 9842 3380 9841 3364 9946

$$

..SPEG.
2 follow-up statements
000 
WGUS74 KOUN 272352
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT SUN MAY 27 2007

TXC009-023-280130-
ARCHER TX-BAYLOR TX-
650 PM CDT SUN MAY 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
BAYLOR AND ARCHER COUNTIES...

AT 650 PM CDT...LIGHT TO MODERATE RAIN CONTINUED THROUGHOUT THE 
WARNED AREA. HEAVY THUNDERSTORMS HAD ENDED...BUT AN ADDITIONAL HALF 
INCH OF RAIN IS LIKELY...ESPECIALLY NEAR AND SOUTH OF A LINE FROM 
SEYMOUR TO ARCHER CITY. FLOOD WATERS ARE EXPECTED TO PERSIST LOCALLY 
THROUGH 830 PM CDT.

LOCATIONS IN THE WARNING INCLUDE ARCHER CITY...BOMARTON...EXTREME
SOUTHWESTERN LAKE ARROWHEAD...LAKE KICKAPOO...MABELLE...MEGARGEL...
RED SPRINGS...SCOTLAND...SEYMOUR...WESTOVER AND WINDTHORST.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.

LAT...LON 3341 9948 3340 9842 3380 9841 3364 9946

$$

BURKE
000 
WGUS74 KOUN 280136
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CDT SUN MAY 27 2007

TXC009-023-280145-
ARCHER TX-BAYLOR TX-
835 PM CDT SUN MAY 27 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR BAYLOR AND ARCHER
COUNTIES...

HEAVY RAIN IS NOT EXPECTED FOR THE REST OF THE EVENING...BUT MAY 
REDEVELOP DURING THE DAY ON MONDAY.

LAT...LON 3341 9948 3340 9842 3380 9841 3364 9946

$$

BURKE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:09 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 27, 3:09 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
309 PM CDT SUN MAY 27 2007

.DISCUSSION...
MCV CENTERED OVER GUTHRIE AT MID-AFTERNOON EXPECTED TO PROGRESS
NORTHEASTWARD THROUGH THE EVENING. AREA OF RAIN WILL CONTINUE TO
BE SEEN NEAR AND NORTHEAST OF THIS FEATURE. AREA OF HEAVIER RAIN
WITH EMBEDDED THUNDERSTORMS DEVELOPING ACROSS WESTERN NORTH TEXAS
AND SOUTHERN OKLAHOMA...IN DEFORMATION ZONE SOUTH OF MENTIONED MCV
AND INCOMING MID-LEVEL WAVE OVER CENTRAL TEXAS. THIS ACTIVITY MAY
NOT MOVE VERY MUCH LATE THIS AFTERNOON...BUT SHOULD TRANSITION
NORTHWARD TONIGHT. WILL HAVE TO WATCH FOR BATCH OF HEAVY RAIN
CURRENTLY OVER CENTRAL PARTS OF TEXAS FOR LATE TONIGHT AND
TOMORROW. WILL KEEP LIKELY POPS GOING ACROSS AT LEAST THE
SOUTHEAST PORTIONS OF OKLAHOMA THROUGH TOMORROW.

CURRENT FLOOD WATCH WILL BE RETAINED THROUGH TONIGHT WITH A FEW
COUNTIES SHAVED OFF THE WESTERN AND NORTHERN EDGES. WILL KEEP
WATCH GOING THROUGH TOMORROW FOR AREAS OF SOUTH-CENTRAL AND
SOUTHEAST OKLAHOMA NEAR AND EAST OF INTERSTATE-35...WHERE THE MOST
SIGNIFICANT PROBLEMS ARE EXPECTED.

WITH A RELATIVE LULL IN ACTIVITY EXPECTED MONDAY NIGHT THROUGH
TUESDAY...WIDESPREAD SHOWERS AND STORMS ONCE AGAIN EXPECTED
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS SLOW MOVING FRONTAL
SYSTEM PASSES THROUGH FROM NORTH TO SOUTH. WILL BUMP POPS UP MOST
LOCATIONS DURING THIS TIME FRAME. POP-LESS FORECAST WILL CONTINUE
FRIDAY THROUGH NEXT WEEKEND...ALTHOUGH MEDIUM RANGE MODELS ARE
HINTING AT NORTHWEST FLOW STORMS AFFECTING AREA LATE SATURDAY AND
SUNDAY. WITH IT THIS FAR OUT...WILL NOT ADD POPS ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  64  79  66  80 /  60  40  30  20
HOBART OK         63  82  65  83 /  30  40  30  20
WICHITA FALLS TX  65  81  67  83 /  60  40  30  30
GAGE OK           61  83  64  83 /  30  20  30  20
PONCA CITY OK     63  77  65  80 /  60  40  30  20
DURANT OK         65  77  67  80 /  70  70  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ025-026-028-029-039-
     045.

     FLOOD WATCH THROUGH MONDAY AFTERNOON FOR OKZ030>032-040>043-
     046>048-050>052.

TX...FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ090.

&&

26/11
Hazardous weather outlook, May 27, 12:15 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1215 PM CDT SUN MAY 27 2007

OKZ004>048-050>052-TXZ083>090-281200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1215 PM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE WEATHER IS ANTICIPATED THROUGH TONIGHT.

DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL DRIFT SLOWLY NORTH ACROSS
OKLAHOMA TODAY AND TONIGHT. THIS UPPER LOW WILL COMBINE WITH
ABUNDANT LOW AND MID LEVEL MOISTURE TO PRODUCE SHOWERS AND
THUNDERSTORMS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS THROUGH
TONIGHT. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED... THE COMBINATION
OF ABUNDANT MOISTURE... WEAK WIND FIELDS RESULTING IN SLOW STORM
MOVEMENT AND MULTIPLE ROUNDS OF PRECIPITATION WILL CREATE FAVORABLE
FLASH FLOOD CONDITIONS TODAY. THE AREAS MOST SUSCEPTIBLE TO FLOODING
WILL BE ACROSS SOUTHEAST AND SOUTH CENTRAL OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING ACROSS PORTIONS
OF CENTRAL AND SOUTHERN OKLAHOMA TODAY. SEE THE FLOOD WATCH
STATEMENT FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THE WEATHER PATTERN WILL BE SLOW TO CHANGE OVER THE HOLIDAY WEEKEND
AND INTO THE EARLY PART OF NEXT WEEK. ABUNDANT MOISTURE AND WEAK TO
MODERATE INSTABILITY WILL LIKELY BE IN PLACE EACH AFTERNOON AND
EVENING. BROAD BUT WEAK UPPER LEVEL LIFT WILL SUPPORT SCATTERED TO
NUMEROUS THUNDERSTORMS EACH DAY THROUGH THURSDAY. THE GREATEST RISK
OF SEVERE STORMS WILL BE TUESDAY EVENING INTO WEDNESDAY.

OTHER HAZARDOUS WEATHER...
FLOODING WILL CONTINUE TO BE A CONCERN THROUGH AT LEAST WEDNESDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY MAY 28.

In the hours before

Local storm report, May 27, 11:55 AM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     FLASH FLOOD      TURNER FALLS            34.42N 97.15W
05/27/2007                   MURRAY             OK   LAW ENFORCEMENT

            TWO AND A HALF FEET OVER LOW WATER CROSSING AT TURNER
            FALLS.

&&

TY
Local storm report, May 27, 1:34 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
134 PM CDT SUN MAY 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      2 SE CANEY              34.21N 96.19W
05/27/2007                   ATOKA              OK   EMERGENCY MNGR

            RURAL ROAD UNDER WATER.

&&

FM
Special weather statement, May 27, 3:27 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
327 PM CDT SUN MAY 27 2007

TXZ085-272045-
WILBARGER TX-
327 PM CDT SUN MAY 27 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WILBARGER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR VERNON AT 327 PM CDT. THE
STORM WAS NEARLY STATIONARY.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN WILBARGER COUNTY...INCLUDING THE CITY OF VERNON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.
Special weather statement, May 27, 3:40 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT SUN MAY 27 2007

TXZ089-272100-
ARCHER TX-
340 PM CDT SUN MAY 27 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR ARCHER CITY AT 340 PM CDT...
MOVING EAST AT 5 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ARCHER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

..SPEG.
Special weather statement, May 27, 5:00 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CDT SUN MAY 27 2007

TXZ088-272215-
BAYLOR TX-
500 PM CDT SUN MAY 27 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF SEYMOUR AT 500
PM CDT. THIS STORM WAS SLOWLY DRIFTING NORTH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN BAYLOR COUNTY...INCLUDING THE CITY OF SEYMOUR...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.
Special weather statement, May 27, 5:07 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
507 PM CDT SUN MAY 27 2007

OKZ025-272300-
OKLAHOMA OK-
507 PM CDT SUN MAY 27 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR OKLAHOMA COUNTY.

HEAVY RAIN WAS MOVING SLOWLY THROUGH NORTHERN OKLAHOMA COUNTY...FROM
EDMOND TO ARCADIA...AND JUST NORTH OF LUTHER. MOVEMENT WAS TO THE
EAST AT ONLY 5 MPH. LOCAL RAINFALL OF ONE TO ONE AND A HALF INCHES
IS LIKELY...ROUGHLY ALONG AND NORTHEAST OF INTERSTATES 35 AND 44.
THIS WILL CAUSE PONDING OF WATER IN POORLY DRAINED OR LOW LYING
AREAS. REMEMBER NOT TO DRIVE INTO WATER OF UNKNOWN DEPTH.

BURKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 3:38 AM CDTFlood WatchOUNClay12 hr
May 27, 3:19 PM CDTFlood WatchOUNClay49 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.